MAUDE Adverse Event Report: MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568350931
Medical Device Problem Codes Corroded (1131); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 18th october, 2023 getinge became aware of an issue with one of surgical lights - powerled.It was stated the rust was starting to rush underneath the paint.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of d4 version of model # and d4 catalog # deems required.This is based on the internal evaluation.Previous d4 version of model #and d4 catalog # ard568422710c corrected d4 version of model # and d4 catalog # ard568350931 getinge became aware of an issue with one of surgical lights - powerled.It was stated the rust was starting to rush underneath the paint.There was no injury reported, however, we decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.It was established that when the event occurred, the surgical light did not meet its specification due to rust and paint peeling, and in this way the device contributed to the event.The device was not being used for patient treatment upon the event occurrence.According to the information gathered, the issue was discovered by getinge technician during annual maintenance.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the investiagted issue on powerled and hled surgical lights, there is one event which led to the serious injury due to paint peeling.Comparing the number of claimed devices to number of sold devices worldwide, we can assume that the failure ratio of rust and paint peeling occurrence are moderate.As stated by subject matter expert at manufacturer¿s, the concentration of chemical products and the stagnation of cleaning agent residues on the disinfected surfaces are the main factors leading to the deterioration of surfaces.To avoid paint degradation and corrosion it is recommended to respect the cleaning instructions (powerled ifu 01581 en 09 pages 35-38), avoiding spraying, high concentrations, prolonged exposure to detergents/disinfectants solutions, and to wipe with a dry cloth and to make sure that no liquid residue is left on the device after cleaning.To reduce the appearance of rust or the degradation of the surface, the technical manual or maintenance manuals mentions in the preventive maintenance to lubricate some parts of device (technical manual for powerled 01582 en 08, page 254).To prevent any incident the user manuals mention to perform daily inspections in order to detect paint defects, impact marks or other damages (powerled ifu 01581 en 09 pages 20-22).Maquet sas recommends to perform corrective maintenance to rectify the default after its detection.Minor paint chips can be repaired with touch up paint, nevertheless the parts impacted by serious damage must be replaced.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.

Brand Name
POWERLED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key17983025
Report Number9710055-2023-00794
Device Sequence Number11654719
Product Code FSY
UDI-Device Identifier03700712402938
UDI-Public(01)03700712402938
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARD568350931
Device Catalogue NumberARD568350931
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown